Copaxone effects they dont tell you about!!!

A board to discuss the Multiple Sclerosis modifying drug Copaxone

Copaxone effects they dont tell you about!!!

Postby rasnet6 » Mon Jan 24, 2005 7:39 am

I was currently recieving avonex treatment (for a year and a half), and stopped a few months ago because the side effects were worse than having the MS itself. After a wonderful couple of months treatment free, I have been given copaxone as an alternative because my neuro thought the interferons didnt suit me!

So far I have done 5 injections and feel worse than I did on the avonex. I am getting the usual site reactions which dont bother me in the least, but an hour after the shot i feel as if i am coming down with the flu.. i feel achy and nauseous which lasts for hours, with a terrible headache which hasnt dissapeared since the first injection...

has anyone else experienced this, if so did you stick with the treatment? and do the side efefcts dissapear with time.. how long will they last etc..

At the moment I am dreading doing the next injection, as i feel I am just making myself ill. the MS nurses are normally great but this seems new to them and all they can ask is that I stick with the treatment for a while.. they have never seen this kind of reaction before??

R
User avatar
rasnet6
Family Member
 
Posts: 37
Joined: Mon Jul 12, 2004 2:00 pm
Location: uk

Advertisement

side effects they don't tell you about...

Postby novagirl76 » Mon Jan 24, 2005 10:11 am

Hi I am sorry to hear that you are feeling like this, I remember what that was like. I know what you mean when you say you are dreading doing the next shot. Been there, done that, doing it again. It does get better or at least it did for me for a while. Give it more time before you decided to quit. I had the headache thing too for the first little while. That one went away. I have been doing copaxone for nearly 5 years. The road for me has been rocky, but I have stuck with it. I guess it all depends on the person, how much they can take... for them to decided when enough is enough.
Take care,
Novagirl
User avatar
novagirl76
Newbie
 
Posts: 2
Joined: Sat Jan 22, 2005 3:00 pm

side effects they don't tell you sbout

Postby harryn » Mon Jan 24, 2005 7:18 pm

Hi. Try to stick with it for a while. We all seem to react differently to each of the ABC's. After 18 months on Betaseron I developed aplastic anemia. Two days after my last injection my red blood cell count began to improve. A knowledgeable Oncologist recomended I should never again take any of the interferons. In 1999 I started on Copaxone. To date, no relapses and no side effects at all. Good luck. Harry
User avatar
harryn
Newbie
 
Posts: 5
Joined: Sun May 30, 2004 2:00 pm
Location: florida

side effects they don't tell you sbout

Postby harryn » Mon Jan 24, 2005 7:19 pm

Hi. Try to stick with it for a while. We all seem to react differently to each of the ABC's. After 18 months on Betaseron I developed aplastic anemia. Two days after my last injection my red blood cell count began to improve. A knowledgeable Oncologist recomended I should never again take any of the interferons. In 1999 I started on Copaxone. To date, no relapses and no side effects at all. Good luck. Harry
User avatar
harryn
Newbie
 
Posts: 5
Joined: Sun May 30, 2004 2:00 pm
Location: florida

side effects .... Copaxone

Postby ms_gkygrl » Sun Mar 06, 2005 11:59 am

Hi,

I've been taking Copaxone since August 2002 and have only ever dealt with site reactions. Never any flu-type syptoms or anything like that. I chose the Copoxone treatment myself over the Interferons for the precise reasons of side-effects (it did not matter to me so much that it was a daily shot) I just did not feel that I had the time to spare for a bout of the flu each week!

Over the past year I have managed to stay pretty stable with my MS. I was dealing with relapses of optic neuritis and spasticity and things have really quieted down for me (I made some lifestyle changes too that have definitely contributed as well). Had I continued with the number of relapses I was having, about 6 within 4-5 months, it would not have been a good sign. I feel as if some life changes and the support of a therapy like Copaxone has assisted in keeping things quiet for the time being.

Stick with the therapy (no pun intended). It should quiet down.

Best wishes and hang in there!

- Diana
Diana de Avila
http://www.aworldwithoutms.com
http://www.tolerance4all.org
"we can make a difference ..."
User avatar
ms_gkygrl
Newbie
 
Posts: 6
Joined: Sat Mar 05, 2005 3:00 pm

Postby flora68 » Sun Mar 06, 2005 3:24 pm

I'm sorry for your troubles. A constant headache is a major quality-of-life issue. :cry: I hope it goes away soon.

I was on Copaxone for only about 6 months, so my experience is very limited. The only side effects I ever had were injection site reactions, but even that got complicated.

From the beginning, my site reactions were really bad, much worse than normal even for Copaxone, according to my doctor. And unfortunately the site reactions just got steadily worse, larger and more dramatic with each shot. So I had to get back off of Copaxone before any of the weirder reactions had a chance to occur.

Later my neurologist told me that I'm one of those people who really can't take Copaxone.

Anyway, I never got the headache you have, fortunately, or the infamous chest pain for that matter, the only side effect I'd been worried about.
User avatar
flora68
Family Elder
 
Posts: 135
Joined: Mon Jul 05, 2004 2:00 pm

Postby nomentanus » Thu Mar 10, 2005 10:08 pm

rasnet6 I hope you'll make sure the manufacturer gets your report - as I understand their reports this is well beyond any side effects that have been reported to them.

They say any side effects are truly transitory - fifteen minutes type transitory.
User avatar
nomentanus
Newbie
 
Posts: 1
Joined: Thu Mar 10, 2005 3:00 pm


Return to Copaxone

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service